Broad Spectrum Antibiotics = Tinnitus Years Later?

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Jay M, Sep 20, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Jay M
      Thinking

      Jay M Member

      Location:
      South Carolina, USA
      Tinnitus Since:
      4/4/14
      Is there any substantial evidence that supports that certain types of antibiotics can cause Tinnitus years later or is it only in theory?
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      There is substantial evidence that some antibiotics can cause auditory damage, but none of those antibiotics is "broad spectrum" as the subject line of your post suggests.

      In theory, then, if you have auditory damage from an antibiotic, you might be more likely to develop tinnitus years later after a noise insult or something like that. But I know 0f no hard evidence to that effect.

      Dr. Stephen Nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.